Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 209, NWS Jackson, KY

August 1, 2012Martin County, Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Aug 1, 2012, 4:43 PM EDT for Martin County, Pike County, Kentucky. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2012, 4:43 PM EDT (20:43 UTC)
Expired
Aug 1, 2012, 5:30 PM EDT
In force
47 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Martin County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 82 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 5:00 PM EDTTSTM WND DMGMoree, KYTREES DOWN ALONG MEATHOUSE CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 3:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
935 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WUUS53 KJKL 012043
SVRJKL
KYC159-195-012130-
/O.NEW.KJKL.SV.W.0209.120801T2043Z-120801T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
443 PM EDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARTIN COUNTY IN NORTHEAST KENTUCKY...
  NORTH CENTRAL PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 530 PM EDT

* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PRINCE...OR 5 MILES SOUTH OF INEZ...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LOVELY...PRINCE...PLEASANT...MCCLURE...PILGRIM...COALPOINT...
  OPPY...MOREE...LAURA...THREEFORKS...HEENAN...HATFIELD STATION...
  JARAD...WHITEPOST...RURAL...PISO...CONDER...HEISEY...VARNEY AND
  TURKEY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3759 8248 3778 8264 3791 8245 3788 8241
      3785 8241 3783 8240 3778 8232 3775 8231
      3774 8232 3770 8229 3768 8229
TIME...MOT...LOC 2043Z 325DEG 13KT 3779 8254
WIND...HAIL 60MPH 1.00IN

$$

KAS
4 follow-up statements
450 
WWUS53 KJKL 012107
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
507 PM EDT WED AUG 1 2012

KYC159-195-012130-
/O.CON.KJKL.SV.W.0209.000000T0000Z-120801T2130Z/
MARTIN KY-PIKE KY-
507 PM EDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
PIKE AND SOUTHERN MARTIN COUNTIES UNTIL 530 PM EDT...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MOREE...OR 10 MILES SOUTH OF INEZ...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAURA...THREEFORKS...HATFIELD STATION...HEENAN...JARAD...
  WHITEPOST...RURAL...PISO...VARNEY...HEISEY...CONDER AND TURKEY
  CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3759 8248 3774 8261 3783 8240 3778 8232
      3775 8231 3774 8232 3770 8229 3768 8229
TIME...MOT...LOC 2107Z 327DEG 14KT 3771 8252
WIND...HAIL 60MPH 1.00IN

$$
JACOBSON
391 
WWUS53 KJKL 012117
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
517 PM EDT WED AUG 1 2012

KYC159-195-012130-
/O.CON.KJKL.SV.W.0209.000000T0000Z-120801T2130Z/
MARTIN KY-PIKE KY-
517 PM EDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
PIKE AND SOUTHEASTERN MARTIN COUNTIES UNTIL 530 PM EDT...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HEENAN...OR 11 MILES WEST OF WILLIAMSON...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  RURAL...PISO...CONDER...HEISEY...VARNEY AND TURKEY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3759 8248 3770 8258 3781 8237 3778 8232
      3775 8231 3774 8232 3770 8229 3768 8229
TIME...MOT...LOC 2117Z 322DEG 16KT 3766 8245
WIND...HAIL 60MPH 1.00IN

$$

JACOBSON
014 
WWUS53 KJKL 012123
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT WED AUG 1 2012

KYC159-195-012130-
/O.CON.KJKL.SV.W.0209.000000T0000Z-120801T2130Z/
MARTIN KY-PIKE KY-
523 PM EDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
PIKE AND SOUTHEASTERN MARTIN COUNTIES UNTIL 530 PM EDT...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
VARNEY...OR 9 MILES WEST OF WILLIAMSON...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  VARNEY...RURAL...HEISEY AND CONDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3759 8248 3768 8252 3773 8242 3768 8229
TIME...MOT...LOC 2123Z 305DEG 13KT 3766 8243
WIND...HAIL 60MPH 1.00IN

$$
JACOBSON
173 
WWUS53 KJKL 012128
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
528 PM EDT WED AUG 1 2012

KYC159-195-012137-
/O.EXP.KJKL.SV.W.0209.000000T0000Z-120801T2130Z/
MARTIN KY-PIKE KY-
528 PM EDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PIKE AND
SOUTHEASTERN MARTIN COUNTIES WILL EXPIRE AT 530 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3759 8248 3768 8252 3773 8242 3768 8229
TIME...MOT...LOC 2127Z 305DEG 13KT 3765 8242

$$

JACOBSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:32 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 1, 4:32 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
432 PM EDT WED AUG 1 2012

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 356 PM EDT WED AUG 1 2012

ISOLATED TO SCATTERED CONVECTION HAS INITIATED ACROSS THE AREA IN
THE PAST HOUR...MAINLY ALONG AND SOUTH OF THE MOUNTAIN PARKWAY. THE
MAIN TRIGGER IS A PASSING SHORT WAVE TROUGH CURRENTLY MOVING OVERHEAD
OF EASTERN KENTUCKY. A WEAK STATIONARY BOUNDARY HAS ALSO HELPED TO
POOL LOW LEVEL MOISTURE. THE BOUNDARY IS NOW NEAR AN KHTS TO KLAY
LINE. SOME OF THE CONVECTION HAS REACHED SEVERE STATUS...AND SOME
SEVERE STORMS WILL CONTINUE TO BE A THREAT THROUGH EARLY THIS EVENING
UNTIL WE LOSE HEATING AND THE SHORT WAVE TROUGH EXITS OFF TO THE
SOUTHEAST.

THERE SHOULD BE SOME DECENT SUBSIDENCE TONIGHT...SO EXPECT AREAS OF
FOG TO FORM...BECOMING LOCALLY DENSE IN THE DEEPER RIVER VALLEYS AND
WHERE MORE SUSTAINED POCKETS OF RAIN FALL. LOWS WILL BOTTOM OUT IN
THE MID TO UPPER 60S.

THE RIDGE WILL BUILD IN ON THURSDAY AND THURSDAY NIGHT...BRINGING
FAIR WEATHER. HIGHS WILL TOP OUT A BIT WARMER ON THURSDAY...WITH
LOWER 90S...AND SOME MID 90S. LOWS THURSDAY NIGHT WILL BE IN THE 65
TO 70 DEGREE RANGE.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 432 PM EDT WED AUG 1 2012

GULF OF MEXICO MOISTURE WILL BE MAKING A COMEBACK AT THE START OF THE
PERIOD...WITH A NOTABLE AND PERSISTENT LOW LEVEL SOUTH TO SOUTHWEST
FLOW. HOWEVER...MODELS DO NOT AGREE ON THE TIMING OR TRACK OF A
SHORTWAVE TROUGH WHICH MAY AFFECT THE AREA IN THE FRIDAY-SATURDAY
TIME FRAME. HAVE USED LARGELY LOW CHANCE POPS DURING THIS TIME. WOULD
NOT BE SURPRISED IF HIGHER POPS END UP BEING NEEDED FOR A PORTION OF
THIS TIME PERIOD AT SOME POINT...BUT CONFIDENCE IS NOT GREAT ENOUGH
TO NARROW DOWN THE HIGHER THREAT RIGHT NOW.

A MID/UPPER LEVEL TROUGH AND ITS ASSOCIATED SURFACE COLD FRONT WILL
APPROACH FROM THE NORTHWEST ON SUNDAY. TAKING DIURNAL DESTABILIZATION
INTO CONSIDERATION AS WELL...HAVE USED LIKELY POPS AHEAD OF THE FRONT.
PRECIP WILL PROBABLY HOLD OVER INTO SUNDAY NIGHT TO SOME EXTENT...BUT
THERE IS UNCERTAINTY CONCERNING HOW QUICKLY THE SYSTEM PULLS OUT TO
THE SOUTHEAST...AND HAVE ONLY USED CHANCE POPS.

THE LAST OF ANY PRECIP SHOULD LEAVE OUR SOUTHEAST COUNTIES ON
MONDAY...AS HIGH PRESSURE IS FORECAST TO BUILD EAST ACROSS THE OHIO
VALLEY AND GREAT LAKES. THIS WOULD RESULT IN A SLIGHTLY LESS HUMID
AIR MASS MONDAY INTO WEDNESDAY...WITH MAINLY DRY WEATHER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 150 PM EDT WED AUG 1 2012

EXPECT SOME ISOLATED CONVECTION TO POP UP THROUGH THE REST OF THIS
AFTERNOON BEFORE DISSIPATING BY DUSK. ANY STORMS WILL BRING IFR
CONDITIONS OR WORSE...BUT GENERALLY LESS THAN 15 MINUTES OVER A GIVEN
LOCATION. GIVEN THE ISOLATED COVERAGE...WILL CONTINUE TO NOT MENTION
THESE AT THE TAF SITES.  FOG WILL LIKELY FORM IN THE VALLEYS
TONIGHT...AND HAVE INCLUDED TEMPORARY IFR CONDITIONS FOR LOZ AND
SME...OTHERWISE VFR CONDITIONS WILL PREVAIL THE MAJORITY OF THE TIME
THROUGH THE PERIOD. WEST WINDS BETWEEN 5 AND 10 KTS WILL BECOME
LIGHT AND VARIABLE BY DUSK.

STRAY CONVECTION CONTINUES TO SPARSELY AFFECT THE AREA EARLY THIS
MORNING. THIS SHOULD CLEAR UP BY 14Z. OTHERWISE...VFR CONDITIONS WILL
DOMINATE THROUGH THE PERIOD. EXPECT TO SEE SOME PATCHY DENSE VALLEY
FOG LATE TONIGHT AND INTO EARLY THURSDAY MORNING...BUT THE MAIN TAF
SITES SHOULD REMAIN CLEAR. OUTSIDE OF ANY STRAY THUNDERSTORMS
TODAY...THE WINDS WILL BE LIGHT AND VARIABLE THROUGH THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GEOGERIAN
LONG TERM....HAL
AVIATION...GEOGERIAN
Hazardous weather outlook, Aug 1, 11:03 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1103 AM EDT WED AUG 1 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1103 AM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. A FEW STORMS MAY
APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WIND BEING THE
BIGGEST THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDICES ON THURSDAY AND FRIDAY WILL TOP OUT BETWEEN 95 AND 100
DEGREES.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY THROUGH MONDAY.
THE STORMS ON FRIDAY...SATURDAY...AND SUNDAY COULD PRODUCE LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GREIF/GEOGERIAN

In the hours before

Special weather statement, Aug 1, 3:27 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
327 PM EDT WED AUG 1 2012

KYZ113-115-011945-
KNOTT-PERRY-
327 PM EDT WED AUG 1 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345
PM EDT WEDNESDAY AFTERNOON...

   SOUTHWESTERN KNOTT AND
   NORTH CENTRAL PERRY.

AT 327 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FISTY...OR 7
MILES NORTHEAST OF HAZARD...MOVING EAST AT 25 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

KAS
Local storm report, Aug 1, 3:41 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
341 PM EDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             2 ESE HINDMAN           37.32N 82.95W
08/01/2012  E0.88 INCH       KNOTT              KY   PUBLIC

&&

TBREWER
Special weather statement, Aug 1, 3:47 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
347 PM EDT WED AUG 1 2012

KYZ088-115-118-012015-
LETCHER-PERRY-HARLAN-
347 PM EDT WED AUG 1 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 415
PM EDT WEDNESDAY AFTERNOON...

   SOUTHWESTERN LETCHER...
   SOUTHEASTERN PERRY AND
   NORTHEASTERN HARLAN.

AT 347 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DIANE...OR 16
MILES NORTHEAST OF HARLAN...MOVING EAST AT 25 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

KAS
Special weather statement, Aug 1, 4:26 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
426 PM EDT WED AUG 1 2012

KYZ110-120-012100-
PIKE-FLOYD-
426 PM EDT WED AUG 1 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 500
PM EDT WEDNESDAY AFTERNOON...

   CENTRAL PIKE AND
   EAST CENTRAL FLOYD.

AT 426 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GALVESTON...OR
6 MILES WEST OF PIKEVILLE...MOVING EAST AT 25 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:17 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher43 min
Aug 1, 3:43 PM EDTSevere Thunderstorm WarningJKLMartin62 min
Aug 1, 4:12 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher18 min
Aug 1, 4:17 PM EDTSevere Thunderstorm WarningJKLBell13 min
Aug 1, 4:21 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher39 min
Aug 1, 4:40 PM EDTSevere Thunderstorm WarningJKLKnott, Perry35 min
Aug 1, 5:17 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry43 min
Aug 1, 5:41 PM EDTAreal Flood AdvisoryJKLPike79 min
Aug 1, 5:45 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry30 min
Aug 1, 5:47 PM EDTAreal Flood AdvisoryJKLHarlan, Letcher, Perry103 min
Aug 1, 6:31 PM EDTAreal Flood AdvisoryJKLLetcher, Perry89 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.